Transient deafness with iopamidol following angiography

Akihiro Matsuoka*, Tetsuya Shitara, Makito Okamoto, Hajime Sano

*Corresponding author for this work

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

A case of transient, severe sensorineural hearing loss with iopamidol following angiography is reported. The 26-year-old woman had previously been diagnosed with Arnold-Chiari malformation, and underwent vertebral angiography by a retrograde transfemoral catheterization. Immediately following the second injection of iopamidol she did not react on the nurse's call. An ABR revealed no response in either ear even when the click intensity was 105 dB. The patient was immediately treated with steroid and OHP. Fortunately, 24 h after the angiography she was able to communicate at a normal conversation level. Transient severe sensorineural hearing loss is thought to result from bilateral anoxia of the cochlea due to hypoplasia of the basilo-vertebral artery systems. Cochlea anoxia lasts 10-20 min after which the hearing loss is recovered.

Original languageEnglish (US)
Pages (from-to)78-80
Number of pages3
JournalActa Oto-Laryngologica
Volume114
Issue numberS514
DOIs
StatePublished - Jan 1 1994

Keywords

  • ABR
  • Angiography
  • Arnold-Chiari malformation

ASJC Scopus subject areas

  • Otorhinolaryngology

Fingerprint Dive into the research topics of 'Transient deafness with iopamidol following angiography'. Together they form a unique fingerprint.

  • Cite this